Article Title: The Potential Relationship Between Pimozide And Cholestatic Hepatitis
Author(s): Salih Saygin Eker, Cengiz Akkaya, Asli Sarandol, Canan Yusufoglu, Selcuk Kirli
Institute(s): Specialist in Psychiatry, Uludag University Medical Faculty, Psychiatry Department. 16059 Gorukle, Bursa, Turkey.
Journal: Journal of Pakistan Psychiatric Society, 2008, Vol. 5, No.2, p. 120-121
Correspondence Address: firstname.lastname@example.org
We describe a 40 year-old woman who was diagnosed as a case of Major Depressive Disorder with Psychotic Features. Patient’s physical examination and laboratory tests revealed no abnormalities at the time of admission. Just after two days of addition of pimozide to the ongoing therapy, jaundice and elevated liver enzymes were detected which may indicate a drug induced hepatitis. Serologic tests, hepatobiliary ultrasonography and pelvic MRI were performed and no abnormality was detected. Patient was diagnosed with drug induced cholestatic hepatitis by gastroenterology department. Following discontinuation of all drugs, liver enzymes were gradually normalized and jaundice resolved.
Key words: Pimozide, Hepatotoxicity, Antipsychotics, Adverse event.